Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 28, 2016, 7:42 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 28, 2016, 7:57 AM MDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 7:42 AM MDT (13:42 UTC)
- In effect from
- Jun 28, 2016, 7:57 AM MDT
- Expired
- Jun 30, 2016, 12:00 PM MDT
- In force
- 52 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
482 WGUS43 KLBF 281342 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 AM CDT TUE JUN 28 2016 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Recent heavy rain across the Nebraska Panhandle, coupled with high existing flows along the North Platte River system, will lead to minor flooding along the North Platte River at Lewellen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-300142- /O.NEW.KLBF.FL.W.0005.160628T1357Z-160630T1800Z/ /LEWN1.1.ER.160628T1357Z.160628T1800Z.160629T1800Z.UU/ 742 AM MDT TUE JUN 28 2016 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * until Thursday afternoon. * At 6:45 AM Tuesday the stage was 7.5 feet. * Flood stage is 7.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 7.6 feet by this afternoon.The river will fall below flood stage by tomorrow early afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. * Flood history...This crest compares to a previous crest of 7.6 feet on Dec 31 2001. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ CLB
1 follow-up statement
259 WGUS83 KLBF 291352 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 852 AM CDT WED JUN 29 2016 ...The Flood Warning is canceled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .River levels along the North Platte river at Lewellen have fallen below flood stage overnight. River levels are expected to remain below flood stage and the flood warning has been canceled for Lewellen. No additional flooding is expected at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-291422- /O.CAN.KLBF.FL.W.0005.000000T0000Z-160630T1800Z/ /LEWN1.1.ER.160628T1440Z.160628T1445Z.160628T1545Z.UU/ 752 AM MDT WED JUN 29 2016 The Flood Warning is canceled for The North Platte River at Lewellen. * At 6:45 AM Wednesday the stage was 7.2 feet. * Flood stage is 7.5 feet. * Fell below flood stage at 9:45 AM Tuesday. * Forecast...The river will continue to fall to 7.3 feet by tomorrow morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ CLB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 28, 5:29 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 5:29 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 629 AM CDT TUE JUN 28 2016 .SYNOPSIS... Issued at 320 AM CDT Tue Jun 28 2016 At H5 strong high pressure over desert southwest with ridge extending into western canada. Gulf of Alaska low sending waves underneath ridge over the Pacific Northwest. Trough over the Great Lakes. && .SHORT TERM...(Today and tonight) Issued at 320 AM CDT Tue Jun 28 2016 Ridge pushing east today into the northern and central plains with temperatures about a category higher over yesterdays highs. Forecast area remains in northwest flow with numerous small waves moving across. Stalled boundary along the Kansas Nebraska border will move little today. Surface high pressure over Minnesota will keep east to southeast flow into western Nebraska with upglide. Increasing moisture advection through the day will bring mid 60 dewpoints into southwest Nebraska. Heating of the day will destabilize atmosphere this afternoon with mucapes approaching 2500 j/kg^2 from the southeast Nebraska Panhandle into southwest Nebraska. Bulk shear magnitude 30 to 40 kts. Low level jet increasing through the afternoon into the early evening approaching 50kts will enhance convection across the area. Have retained severe potential and generally followed WPC qpf from Western Cherry through Lincoln county. Precipitation continuing through the night with warmer over night lows in the 60s. .LONG TERM...(Wednesday through Monday) Issued at 320 AM CDT Tue Jun 28 2016 A fairly active pattern is in store for central Nebraska from Wednesday through the weekend. Weak shortwaves will continue to impact the region allowing for rain and thunderstorm chances in the afternoon and early evening hours just about every day from Wednesday through Sunday. While current model runs are not showing any major system moving through, showers will be just enough to get in the way during the afternoon. At this time, just expecting general thunderstorms, however, cannot rule out a few isolated severe storms as well. Otherwise, high temperatures remain fairly steady in the low to mid- 80s through Sunday, rising up into the low 90s on Monday. Overnight low temperatures also remain fairly constant in the low to mid-60s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 630 AM CDT Tue Jun 28 2016 Thunderstorms developing over South Dakota this morning will move into northern Nebraska through mid morning. This will be the main area for convection this morning with the Nebraska Panhandle and southwest Nebraska becoming the focus this afternoon into this evening. Some storms may be severe with large hail and damaging thunderstorm winds. Generally mvfr cigs with thunderstorms and possibly some ifr visibilities with heavy rain expected. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Kulik AVIATION...Power
Hazardous weather outlook, Jun 28, 3:24 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 424 AM CDT TUE JUN 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-290930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 424 AM CDT TUE JUN 28 2016 /324 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE THIS AFTERNOON AND WILL PERSIST INTO THE EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NEBRASKA SANDHILLS ALONG AND NORTH OF HIGHWAY 2 FROM SHERIDAN COUNTY TO HOLT COUNTY ON WEDNESDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN NEBRASKA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Special weather statement, Jun 28, 7:03 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 AM MDT TUE JUN 28 2016 NEZ094-281345- WESTERN CHERRY NE- 703 AM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 745 AM MDT... AT 703 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MERRIMAN...OR 23 MILES SOUTHEAST OF MARTIN...MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CODY...MERRIMAN...MEDICINE LAKE...SPECKEL MEIR LAKE...INDIAN HILL... STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE AND ELI. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 135 AND 159. HIGHWAY 61 BETWEEN MILE MARKERS 222 AND 231. HIGHWAY 97 BETWEEN MILE MARKERS 108 AND 113. LAT...LON 4300 10132 4256 10083 4229 10140 4300 10176 TIME...MOT...LOC 1303Z 329DEG 36KT 4287 10153 TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:34 PM MDT | Special Weather Statement | LBF | Chase | 26 min |
| Jun 27, 6:36 PM MDT | Special Weather Statement | LBF | Chase | 24 min |
| Jun 27, 8:17 PM MDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Jun 27, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 27, 10:29 PM MDT | Special Weather Statement | LBF | Garden | 61 min |
| Jun 27, 11:28 PM MDT | Special Weather Statement | LBF | Deuel | 47 min |
| Jun 28, 7:03 AM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 28, 7:45 AM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 28, 8:59 AM MDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 28, 9:47 AM MDT | Special Weather Statement | LBF | Thomas | 43 min |
| Jun 28, 9:57 AM MDT | Special Weather Statement | LBF | Brown | 48 min |
| Jun 28, 4:25 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Jun 28, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 28, 4:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 28, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 28, 5:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 28, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jun 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 33 min |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.